Indian Journal of Anaesthesia  
About us | Editorial board | Search | Ahead of print | Current Issue | Past Issues | Instructions
Home | Login  | Users Online: 1375  Print this pageEmail this pageSmall font sizeDefault font sizeIncrease font size    


CASE REPORT
Year : 2011  |  Volume : 55  |  Issue : 2  |  Page : 190-192

Metformin poisoning: A complex presentation


Department of Anaesthesia and Intensive Care, Al Jahra Hospital, Kuwait

Correspondence Address:
Manish Jagia
Department of Anaesthesia and Intensive Care, Post Box No. 2921, Salmiya - 22030
Kuwait
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0019-5049.79890

Rights and Permissions

The objective of this case report is to highlight presentation, complications and treatment of metformin poisoning. Patient after ingestion of 45gms of metformin developed colicky abdominal pain, severe tachypnea and vomiting. He developed severe lactic acidosis, cardiac arrest, pancreatitis and hemolytic anemia which was treated with charcoal, sodium bicarbonate, early initiation of high volume continuous veno-venous hemofiltration and supportive therapy. Metformin poisoning is a rare presentation and we discuss course of events in the management of metformin poisoning and its associated complications.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2718    
    Printed159    
    Emailed0    
    PDF Downloaded605    
    Comments [Add]    
    Cited by others 3    

Recommend this journal